MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; SMALL GRASPING RETRACTOR
Model Number 420318-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
12 - intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The small grasping retractor instrument was found to have a broken pitch cable at the distal end.The broken cable segment that contains the crimp was missing from the clevis.As a result of the breakage, the instrument motion may have been non-intuitive.A review of system logs showed that the small grasping retractor instrument was last used on system# sh1279 on (b)(6)2020 and had 6 lives remaining.A review of complaints from the site was performed, and no complaints related to the product were found.Based on the information provided at this time, this complaint is being reported because small grasping retractor instrument is designed with two pitch cables each with a crimp at the distal end.If a pitch cable breaks at the distal end, a cable segment and/or the crimp could fall into the patient.Although no patient harm was reported, if the issue were to recur, it could cause or contribute to an adverse event.Blank mdr fields: follow-up was attempted, but the patient information was either unknown, unavailable, or not provided.The expiration date is not applicable.Field is not applicable because the product is not implantable.Field is unknown.
 
Event or Problem Description
It was reported that during a da vinci assisted procedure, engagement of the small grasping retractor instrument was defective and the customer was unable to control the instrument's movement.The procedure was completed and there was no patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the reporter stated that there was no patient involvement.

Brand Name
ENDOWRIST
Common Device Name
SMALL GRASPING RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
MDR Report Key10286263
Report Number2955842-2020-10651
Device Sequence Number16788456
Product Code NAY
UDI-Device Identifier00886874111802
UDI-Public(01)00886874111802(10)N10190227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420318-05
Device Catalogue Number420318
Device Lot NumberN10190227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1